On 30 June, 2021, two days prior to a women’s international cricket match against Pakistan, Cricket West Indies announced that its entire team and management had been vaccinated against COVID-19. Two days later, with the match underway, West Indies players Chinelle Henry and Chedean Nation collapsed on the field within ten minutes of each other and were quickly rushed to hospital. While both women fortunately recovered and subsequently rejoined the squad, the dramatic incident has inevitably given rise to speculation over whether it may have resulted from the vaccinations the team received.
The collapse of the two West Indies players was downplayed by the mainstream media, which essentially portrayed it as a ‘freak’ occurrence. Despite Chinelle Henry’s loss of consciousness reportedly being accompanied by a seizure which seemingly continued while she was being stretchered off the field, no credible explanation has as yet been offered for the collapse of either player.
Coincidence or not, the idea that COVID-19 vaccinations might cause problems during sporting activity is far from being a merely theoretical possibility. Heart inflammation has already been confirmed as a potential side effect of both the Pfizer and Moderna vaccines, for example. Although the risk is claimed to be rare, recent evidence suggests its rate of incidence following COVID-19 vaccination may be higher than previous estimates suggest.
With cardiac arrests having occurred in people as young as 16 who exercised after receiving the Pfizer vaccine, some countries are now warning people not to exercise in the 48 hours following their second dose. Meanwhile, in a finding essentially ignored by the mainstream media, a recent US government-funded study quietly concluded that the risks of COVID-19 vaccines are not being adequately disclosed.
While it isn’t known for sure which specific vaccine the West Indies players received, both Chinelle Henry and Chedean Nation are from Jamaica, a country that has received batches of the AstraZeneca vaccine. Seizures are one of the known side effects of the AstraZeneca injection and have similarly been reported following use of the Pfizer and Janssen shots.
Only rarely does a highly trained professional athlete collapse in the middle of a match. But for two to collapse on the same cricket field within ten minutes of each other is practically unheard of. Brazenly dismissing the incident as pure coincidence, as the mainstream media has essentially done, defies all logic.
In the absence of any credible explanation to the contrary, the possibility that Chinelle Henry and Chedean Nation may have collapsed as a result of the vaccinations they received cannot be ruled out. COVID-19 vaccines remain highly experimental and have only been approved via the rapid issuing of so-called ‘emergency use authorizations.’ With no long-term safety data available, it continues to be highly premature for anyone to claim they are ‘proven’ to be safe. Science-based natural approaches to improving immunity and protecting against COVID-19 are already available. By failing to take advantage of them, governments are putting the health both of athletes and the people of the world at risk.